MAUDE Adverse Event Report: COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461055E
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the tubing has a port that can become disconnected when in use.There is no way to secure the port (it is under a luer lock), thus tube feeding solution can end up not infusing into the patient.Once this port becomes disconnected, the pump will continue to pump formula all over the patient and the floor.The nurse has tried to tape the port shut to keep it from spilling, but it does not secure the tubing correctly.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device history record (dhr) is established based on the serial number sticker on the device package.A serial number was not provided, therefore the dhr could not be reviewed.As part of the manufacturing process, all dhrs are reviewed and approved by quality, prior to release of the product.The manufacturing process of the y-port assembly, tests and inspections were reviewed.They performed leak test following all product specifications.Functional testing and visual inspections are being performed according to the current quality standards and inspection procedures.Although a root cause could not be determined, corrective actions were implemented by installing a new solvent dispenser for a better handling of solvent for the assembly process of the y-port and to improve the structure of the y-port design by eliminating the ¿wing¿ design and replacing it with a ¿no wing¿ design which will increase the surface area of the bond strength for the y-port assembly.

Brand Name
10FR 55 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key12197567
Report Number1282497-2021-10500
Device Sequence Number20045681
Product Code KNT
UDI-Device Identifier20884521706139
UDI-Public20884521706139
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461055E
Device Catalogue Number461055E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/27/2021
Patient Sequence Number1